MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During clinical practice, the opaque tip at the tip of single use guide sheath kit, model k-201 fell into the patients lungs.The chip that fell off has been recovered.The procedure was extended by two hours.A similar device was used to complete the procedure.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.The subject device was manufactured july 2023 based on the provided 3 digit lot information "37k".July 1, 2023 represents the manufacture date with the information available.If the full information becomes available, the manufacturer date will be updated.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation with correction to the initial with information inadvertently left out (updates to field d9, d10, and h3).The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.The complete evaluation results are as followed: the radiopaque tip was detached form the tube of the guide sheath.The tip of the tube was crushed and deformed into an oval shape.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the suggested event occurred due to one of the following mechanisms: 1) the inductor tip was bent when the inductor was inserted.2) the inductor joint was caught on the radiopaque tip.3) the inductor was pushed and pulled while the inductor joint was caught on the radiopaque tip.Or, the guide sheath was pulled in the pulling direction.4) the radiopaque tip was pushed and pulled while it was caught on the inductor, causing the radiopaque tip position to be dislocated.5) the radiopaque tip was displaced at an angle to the tube.Therefore, when the inductor or instruments were extended, they caught on the radiopaque tip and fell off.However, the root cause of the suggested event could not be specified.The event can be prevented by following the instructions for use which state: "do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages or mucous membrane damage, and could damage the endoscope and/or instrument." "while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe." "do not insert the endotherapy into the guide sheath, if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument." "do not withdraw the endotherapy from the guide sheath if resistance to withdrawal is encountered.Reduce the angualtion of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope." "if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18318853
Report Number9614641-2023-01897
Device Sequence Number7250578
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number37K
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOPSY FORCEPS; CYTOLOGY BRUSH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown